Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Help my son will not take his fever reducing medicine.....

My son is 4 yrs almost 5 yrs. He is a high functional autistic. He has no problem taking his medicine for that. He will only take chewables, no liquid. We have tried grape and bubble gum flavored acetaminophen medicine.

 
mwalter

Asked by mwalter at 9:55 AM on Nov. 17, 2009 in Kids' Health

Level 1 (0 Credits)
This question is closed.
Answers (8)
  • If the fever is over 104 then medicate according to our doc and not before over the age of 4 years. That being said there are the meltaway tab that are okay for I believe 4 years and up so maybe try those. If the adult chewable is the same does of medicine then there should be no problem giving that either.
    aeneva

    Answer by aeneva at 10:16 AM on Nov. 18, 2009

  • If its liquid put it in orange juice he will never notice. You can do the same if you crush up the pills good,
    armywife2009101

    Answer by armywife2009101 at 9:56 AM on Nov. 17, 2009

  • How high is his fever? Is he achy? Keep him cool and hydrated and watch his temp.
    rkoloms

    Answer by rkoloms at 10:14 AM on Nov. 17, 2009

  • get the chewable tylonal or motrin tablets
    IMAMOM2-2KIDS

    Answer by IMAMOM2-2KIDS at 10:23 AM on Nov. 17, 2009

  • fever is anywhere 100 to 104. He watches us pour his drink. We don't drink orange juice, because we suffer from acid reflux.
    mwalter

    Answer by mwalter at 10:24 AM on Nov. 17, 2009

  • Get the Tylenol meltaway tabs. They're chewable. That's all I get here.
    TiccledBlue

    Answer by TiccledBlue at 11:00 AM on Nov. 17, 2009

  • I wouldn't worry about it. A fever isn't going to harm him in any way.
    But they make all kinds of chewables in different flavors,
    Tylenol : bubble gum, cherry
    Motrin: grape, orange
    Advil: Grape, fruit

    If all else fails and you feel he really needs something for his fever you can do rectal tylenol
    AmiJanell

    Answer by AmiJanell at 11:34 AM on Nov. 17, 2009

  • school nurse told me to give him adult chewable. A fever over 104 can cause seizures. A nurse told me that last night.
    mwalter

    Answer by mwalter at 12:18 PM on Nov. 17, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN